Return to the Menopause Forum | Post a Follow-Up

 o
Are the side effects going to subside - estrogen .625?

Posted by suesan_2008 (My Page) on
Wed, Mar 4, 09 at 10:35

Hi. I'm so glad I found this particular forum. Yesterday I complained to my Dr of debilitating night sweats & to a lesser extent, daytime hot flashes. He found my estrogen levels extremely low. Took the first estrogen .625 pill yesterday and have had a fairly bad headache since. Also got nauseous and vomited yesterday. My high energy levels have dropped a lot, and I alternate between feeling feverish and having chills, and feeling achy especially in my joints, back and back of neck. The headaches are the worst. I had early menopause about 3 years ago, and the symptoms cleared up after just a few months (no meds), but now the sweating is back with a vengeance.
I'd appreciate hearing from others who have taken this med. When do the side effects subside - if they do? Should I start with perhaps taking a 1/4 of the pill for a week or so, and then build up to the full dose? I've been working hard trying to get a house renovated, and aside from just not feeling well, can't slow down with the work as there is a deadline.
Thank you.


Follow-Up Postings:

 o
RE: Are the side effects going to subside - estrogen .625?

Sue, I don't have any information on the pill you are taking. I can't take estrogen due to ER+ PR+ breast cancer. I was thrown into menopause from chemo and had terrible hot flashes. I now take clonidine for them and 2 tbl sp of Flaxseed Meal twice a day. Taking the two together helps alot. The clonidine is a Rx actually for high blood pressure, but you may want to try and include the flax meal. I buy Bobs Mill organic flax seed and grind it myself. I mix it with juice, or sprinkle in my cereal or ice cream. A lot of people mix it with cottage cheese. It has a nutty taste to it, it is not bad at all and it's good for you!
I hope you find relief,
Lori


 o
RE: Are the side effects going to subside - estrogen .625?

Thank you Lori. Wow, now I recall that when I was doing fine, I was eating very healthy, but it fell by the wayside. So thank you so much about the reminder, especially the flax seed! I used to actually put it in a nutritious morning "slushy" drink. Will try the cottage cheese mix - appeals to me- something I can down when I don't feel like eating.
Best,
suesan


 o
RE: Are the side effects going to subside - estrogen .625?

Suesan, I have read where the flax seed has been proven to reduce hto flashes up to 50% in some women. It has for me, for sure. Please let me know if you start it and what kind of results you have. I love when we can control things naturally, but for me, the flaxseeds were just not enough. I had also tried several other things. The black cohosh, Vit E, lachesis and pulsatilla, all with no luck. So, good luck to you!
Lori


 o
RE: Are the side effects going to subside - estrogen .625?

Thank you twolips. I'm excited to begin taking flaxseed. The estrogen still has some awful side effects, even though I'm only taking a fraction of the prescribed dose. Will let you know results! I feel optimistic about this and have some on hand (flax seed oil) from a "health spree" I went on a while ago, but let fall by the wayside. Now I'm forgetting much previously learned/read and will get back on track.


 o
RE: Are the side effects going to subside - estrogen .625?

Lori if you are still there. I've really been too busy to study up on supplements again at this time. I don't cook either and when I get hungry, lately, I've been liking corn. I eat 2 cans a day whenever I get hungry, and I'm putting 2 heaping teaspoons of ground flaxseed on each. It's good. (Husband does a balanced meal in the evenings). Is the 4 big teaspoons a day seem about the right amount? Thank you once more.


 o
RE: Are the side effects going to subside - estrogen .625?

Suesan,
Are you taking 4 teaspoons all at once? I am not sure about that. I do 2 tblsp in the morning and 2 more at night. I don't know if it is a bad thing to take it all at once or not. I take it the way I was told. If I forget or just don't do it, I don't make up for it later. Use ground flax and keep it in the frige or freezer. Usually I just mix mine in some cranrasberry juice, 2-3 oz, and just guzzle it.
Lori


 o
RE: Are the side effects going to subside - estrogen .625?

Hi & thank you again Lori. I see I am not taking enough, although it is separated throughout the day (that is, with eating one can corn at 2 different times, when I'm hungry). Yes, my husband ground up a bunch in the coffee grinder, and it's handy in a jar in the fridge. I absolutely love cranberry juice the most (haven't tried cranrasberry - sounds great too). What a good excuse for getting it/these! I think both in themselves are supposed to be quite good for you to boot - the flavonoids (sp?) and other stuff i don't recall at the moment. I really should still try the cottage cheese too - as mentioned i think it should go down ok too. One of those people who just eats to stop hunger pangs - don't really enjoy eating. Hope you stay around - will let you know of any changes in the night sweats accordingly. Thanks again for your time. Much appreciated.


 o
RE: Are the side effects going to subside - estrogen .625?

Suesan,
No thanks needed. If I can help someone else get relief, it is well worth it.
In about 3 weeks, I am going to see someone about acupuncture. Ran into them at a home show we went to. The office is 2 1/2 hours away. We are going to San Diego then, so I am stopping on my way. Keeping my fingers crossed!
Lori


 o
RE: Are the side effects going to subside - estrogen .625?

Lori -
Will look forward to hearing about the acupuncture. Crossing fingers for you too. Have a good time in San Diego. Probably my favourite city in the States! Love, love it. Haven't been everywhere, but "been around a bit."
Best,
Susan


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Menopause Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here